My Experience with Side Effects of Cymbalta
by Marianne K.
I have been taking Cymbalta for quite a while now and I started taking a MAOI (monoamine oxidase inhibitor) which, when taken together, can cause fatal drug interaction symptoms such as rapid increase in heartbeat, hyperthermia, rigidity, serious levels of aggitation / irritation and even cause you to go into a coma!
I was fortunate that my symptoms never got very serious because my primary care physician caught it in time. The reason being is that I went to him thinking that I was at risk of having a heart attack because I was feeling heart palpitations. He asked me about all the medications I was taking and his light bulb went off!
My doctor told me that, not only are you not suppose to take Cymbalta and MAOI's at the same time, but you can't take them within a couple of weeks on one another. This is so one can completely work out of your system before you start taking the other one!
Apparently, the same goes for other drugs that may affect the neurotrasmitters such as triptans, lithium, tramadol, and even St.John's Wort.
I feel so lucky that it wasn't worse. It may have been fatal if I didn't go to my doctor to get my symptoms checked out! Other than that, I have been feeling pretty nauseous which my doc tells me is a fairly common side effect. So, I'll have to figure out a way to put up / minimize this one! Ugh!
I'm happy to share my story and am curious to hear what others have experienced when taking Cymbalta!
What a great way to share knowledge!!